Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 5, 2012, 8:48 PM CDT for Lac qui Parle County, Minnesota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 8:48 PM CDT (01:48 UTC)
- Expired
- May 5, 2012, 9:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Twin Cities, MN
County Lac qui Parle County, MN
The radar
The Aberdeen radar (KABR), 163 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
071
WWUS83 KMPX 060148
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 PM CDT SAT MAY 5 2012
MNZ054-060215-
LAC QUI PARLE-
848 PM CDT SAT MAY 5 2012
AT 846 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF ALBEE. THIS STORM WAS MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4526 9646 4527 9642 4526 9629 4523 9627
4523 9623 4521 9621 4500 9645 4501 9646
TIME...MOT...LOC 0148Z 203DEG 35KT 4515 9655
$$
JLTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 5, 6:56 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 5, 6:56 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
656 PM CDT SAT MAY 5 2012
.AVIATION... /00Z TAF ISSUANCE/
LOW CONFIDENCE FORECAST OVERNIGHT WITH CEILINGS AND CONVECTION.
LATEST KMPX UA SHOWING ELEVATED INSTABILITY OVERHEAD...WHICH
CERTAINLY SUPPORTS THE BROKEN LINE OF CONVECTION ACROSS CENTRAL MN
INTO WEST CENTRAL WI. THIS ACTIVITY WILL BE CLOSE TO KSTC
AND KRNH OVER THE NEXT 3 HOURS. LITTLE CONVECTION FOR THE NEXT 3
HOURS AT THE OTHER TERMINALS. KEAU IS HAVING VERY STRONG EAST
WINDS DUE TO A WAKE LOW THAT FORMED TO THE REAR OF THE CONVECTIVE
LINE THAT MOVED THROUGH. THE WINDS WILL SLOWLY SUBSIDE TO LESS
THAN 15 KNOTS BY 02Z. OVERNIGHT FORECAST SIGNIFICANTLY BASED ON
OUR OWN LOCAL MODEL. THIS WOULD SUGGEST CONVECTION BECOMING MORE
WIDESPREAD AROUND KAXN IN THE 03Z-06Z TIME FRAME AND FROM 06Z-09Z
AND KSTC AND KRWF. A COMPLEX OF STORMS MAY MARCH INTO THE TWIN
CITIES IN THE 09Z-12Z AND ACROSS WEST CENTRAL WI SHORTLY AFTER
DAYBREAK. CEILINGS PRIMARILY MVFR OVERNIGHT WITH PERIODS OF IFR.
THE STORMS MAY CAUSE CEILINGS TO RISE TO VFR. WE WILL SLOWLY GET
BEHIND THIS SYSTEM ON SUNDAY WITH SURFACE WINDS BECOMING NW. THIS
WOULD BE MORE TOWARDS EVENING AT KEAU.
KMSP...CEILINGS EXPECTED TO HOLD AROUND 010 OVERNIGHT WITH SOME
POTENTIAL TO LOWER BELOW 010. HOWEVER...ANY CONVECTION THAT MOVES
THROUGH WILL DISRUPT THIS WITH POTENTIAL TO RISE FORA SHORT TIME TO
VFR SIMILAR TO THIS AFTERNOON. CONVECTION SHOULD STAY NORTH OF THE
AIRFIELD THROUGH 06Z WITH A POSSIBLE BOWING LINE OF STORMS IN THE
EARLY MORNING HOURS. HEAVY RAIN WILL OCCUR WITH THE STORMS WITH
RAINFALL RATES NEARING 2 INCHES AN HOUR POSSIBLE...RESULTING IN
THE PONDING OF WATER ON THE RUNWAYS. IMPROVEMENT SHOULD SET IN
SUNDAY AFTERNOON AS SURFACE WINDS TURN NORTHWEST IN THE WAKE IN
THE LOW PRESSURE.
OUTLOOK...
MONDAY...VFR WITH NORTHWEST WINDS 15-20KTS.
TUESDAY...MVFR CIGS POSSIBLE.
&&
.DISCUSSION... /ISSUED 400 PM CDT SAT MAY 5 2012/
TONIGHT AND SUNDAY...A QUASI-STATIONARY SFC FRONT CONTINUES TO
WOBBLE SOUTH OF THE WFO MPX CWFA WHILE FLOW ALOFT IS TRANSITIONING
FROM ZONAL TO A SW-NE ORIENTATION. DEEP MOISTURE ADVECTION INTO
THE AREA HAS KEPT NOT ONLY TEMPERATURES DOWN BUT DEWPOINTS UP...
AND DEWPOINT DEPRESSIONS UP THRU H7 HAVE BEEN 5 DEGREES OR LESS.
FORECAST SOUNDINGS ACRS THE AREA INDICATE THE SAME MOIST
ATMOSPHERE WILL REMAIN OVER THE AREA OVERNIGHT INTO TMRW MRNG.
COMPOUNDING THE CONCERNS FOR HEAVY RAIN OVERNIGHT IS THAT THE
CONVECTION SOUTHERN PORTIONS OF THE AREA SAW TODAY CAME IN MUCH
EARLIER THAN MODELS INDICATED...ALLOWING THE ATMOSPHERE TO
RELOAD...IN A MATTER OF SPEAKING. OVER THE DAKOTAS...AN OCCLUDED
FRONT WITH PLENTY OF DEEP MOISTURE WILL TRANSITION EAST... THUS
MAKING FOR MOISTURE ADVECTION FROM BOTH THE EAST AND SOUTH. STRONG
OMEGA LIFT AT MULTIPLE LEVELS IN CONJUNCTION WITH H85 AND H7
SHORTWAVE TROUGHS WILL ALL COME TOGETHER TO PRODUCE PLENTY OF
RAINFALL LATE TONIGHT THROUGH TMRW. HAVE RAMPED UP POPS TO
CATEGORICAL LEVELS AND AFTER COLLAB WITH SURROUNDING OFFICES HAVE
ISSUES A FLASH FLOOD WATCH FOR WESTERN AND SOUTHERN PORTIONS OF
THE AREA THROUGH TMRW AFTN. HPC PUTS A MODERATE RISK OF EXCESSIVE
RAINFALL OVER SOUTHWESTERN PORTIONS OF THE AREA. QPF AMOUNTS WILL
BE IN THE 1-2 INCH RANGE...POSSIBLY UP TO 3 INCHES. AND...THESE
RAINFALL AMOUNTS COULD EASILY TRANSLATE EAST INTO WESTERN WI SO
THERE IS A CHANCE THE FLASH FLOOD WATCH COULD BE EXTENDED EASTWARD
ON SUNDAY. THE RAINFALL WILL GRADUALLY DIMINISH FROM WEST TO EAST
LATE TOMORROW MORNING THROUGH MID-AFTERNOON WITH ONLY CHANCE RANGE
POPS BY LATE AFTERNOON. MUCH LIKE TODAY...TEMPERATURES WILL BE
SUPPRESSED DUE TO PLENTY OF CLOUDS AND RAINFALL COMPLICATIONS FOR
TONIGHT THRU TMRW. AFTER HIGHS MAINLY IN THE 50S AND 60S
TDA...LOWS WILL ONLY DROP GENERALLY TO THE 50-60 DEGREE RANGE.
THIS WILL BE FOLLOWED BY HIGHS RANGING FROM 60-70 SUNDAY.
SUNDAY NIGHT THROUGH TUESDAY...THE COLD/OCCLUDED FRONT WILL SHIFT
SOUTH AND EAST OF THE WFO MPX CWFA TMRW EVENING...RESULTING IN A
DRIER W-NE SFC FLOW TMRW NIGHT. HOWEVER...THE UPPER LEVEL LOW
NUDGING THE SYSTEM ALONG WILL BECOME DEEPER AND CUT OFF OVER FAR
NRN ND SUN NIGHT. THE LOW WILL THEN STALL OUT NEAR/NORTH OF
INTERNATIONAL FALLS ON MONDAY...ROTATING ADDITIONAL MOISTURE SOUTH
INTO CENTRAL MN AND THE WESTERN GREAT LAKES. ANY RAINFALL SHOULD
BE CONFINED TO THE NORTHERN HALF OF MN MONDAY...THOUGH SOME
SPRINKLES ARE POSSIBLE INTO ALONG-NORTH OF I-94. HAVE KEPT POPS AS
AN UNMENTIONABLE 10 PERCENT. THE UPPER LOW WILL THEN DROP SE INTO
NE MN AND NRN WI...WITH ISENTROPIC LIFT INCRG ON THE WRN AND SRN
FRINGES OF THE UPPER LOW. THIS WILL PRODUCE ISOLATED TO SCATTERED
SHWRS/TSTMS FOR THE DAY ON TUE BUT HEAVY RAIN IS NOT EXPECTED.
TEMPERATURES WILL BE ON THE COOL SIDE AS MODIFIED CANADIAN AIR
DROPS INTO THE REGION. HIGHS WILL ONLY REACH THE 50S AND 60S WITH
LOWS IN THE 40S.
WEDNESDAY THROUGH FRIDAY...A MORE TRANQUIL PERIOD OF WX IS
EXPECTED MID-TO-LATE WEEK AS PRONOUNCED NW UPPER FLOW TRANSITIONS
TO AN UPPER RIDGE MOVING ACRS THE REGION. AT THE SFC...HIGH
PRESSURE BEHIND THE DEPARTING UPPER LOW WILL DROP IN...ALLOWING
FOR DRIER CONDITIONS. WITH THE RIDGE APPROACHING...TEMPERATURES
WILL GO ON A BIT OF A WARMING TREND...BRINGING HIGHS BACK TO THE
LOWER 70S. THERE ARE SMALL POPS INCLUDED FOR FRIDAY AS A WEAK
CDFNT MAY DROP THROUGH THE REGION...FOLLOWED BY COOLER
TEMPERATURES ON FRIDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BLUE EARTH-BROWN-
CARVER-CHIPPEWA-FARIBAULT-FREEBORN-KANDIYOHI-LAC QUI PARLE-
LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-
RENVILLE-RICE-SCOTT-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-
WASECA-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...NONE.
&&
RAH/JPCHazardous weather outlook, May 5, 4:59 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 459 PM CDT SAT MAY 5 2012 MNZ047>049-054>059-064>069-073>077-082>085-091>093-061200- STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- 459 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP OVER THE AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. PERIODS OF MODERATE TO HEAVY RAINFALL CAN BE EXPECTED...MAINLY DURING THE EARLY MORNING HOURS...LEADING TO ISOLATED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY AFTERNOON. IN ADDITION...THERE IS A SMALL RISK OF SEVERE THUNDERSTORMS... MAINLY FOR FAR SOUTHERN MINNESOTA. PRIMARY HAZARDS INCLUDE DAMAGING WINDS AND LARGE HAIL WITH A SECONDARY HAZARD OF ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE IN THE FORECAST FOR SUNDAY AND TUESDAY. THERE IS A SMALL CHANCE A FEW STORMS MAY BE SEVERE ON SUNDAY IN FAR SOUTHEASTERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FOR PARTS OF WESTERN AND SOUTHERN MINNESOTA LATE TONIGHT INTO THE EARLY MORNING HOURS. IN ADDITION TO SEVERE WEATHER REPORTS...HEAVY RAINFALL REPORTS ARE REQUESTED. MNZ041>045-050>053-060>063-070-078-WIZ014>016-023>028-061200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI- CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE-POLK- BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 459 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP OVER THE AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. PERIODS OF MODERATE TO HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY FROM THE TWIN CITIES THROUGH EAU CLAIRE...MAINLY DURING THE EARLY MORNING HOURS. NUISANCE FLOODING IS POSSIBLE WITH A SMALL CHANCE OF ISOLATED FLASH FLOODING. THERE IS A LOW CHANCE OF STORMS BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE IN THE FORECAST FOR SUNDAY AND TUESDAY. NONE OF THIS ACTIVITY IS EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED FOR CENTRAL AND EASTERN MINNESOTA THROUGH WESTERN WISCONSIN. HOWEVER...HEAVY RAINFALL REPORTS ARE REQUESTED.
In the hours before
Special weather statement, May 5, 3:31 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT SAT MAY 5 2012
WIZ023>028-052130-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX-
331 PM CDT SAT MAY 5 2012
...THUNDERSTORMS MOVING INTO CHIPPEWA...DUNN...EAU
CLAIRE...PEPIN...PIERCE AND ST. CROIX COUNTIES THROUGH 430 PM CDT...
AT 327 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EMERALD TO EAU GALLE TO 4
MILES NORTHEAST OF ELLA TO 7 MILES WEST OF BUFFALO. THESE STORMS WERE
MOVING EAST AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EAU CLAIRE.
KNAPP.
MENOMONIE.
TAINTER LAKE.
ROCK FALLS.
ELK MOUND.
LAT...LON 4459 9092 4459 9114 4459 9201 4441 9207
4440 9211 4442 9215 4454 9217 4498 9236
4511 9092 4460 9091
TIME...MOT...LOC 2030Z 270DEG 36KT 4506 9221 4469 9200
4457 9194 4418 9196
SPDSpecial weather statement, May 5, 4:03 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 403 PM CDT SAT MAY 5 2012 MNZ052-053-060>063-069-070-077-078-085-WIZ014>016-023>028-060000- ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SCOTT-DAKOTA-RICE- GOODHUE-STEELE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CAMBRIDGE...CENTER CITY...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...OWATONNA...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 403 PM CDT SAT MAY 5 2012 ...STRONG WINDS BETWEEN 4 PM CDT AND 7 PM CDT... STRONG WINDS ARE EXPECTED BEHIND THE THUNDERSTORMS THAT HAVE MOVED ACROSS THE AREA THIS AFTERNOON. THE THUNDER WILL HAVE ENDED AND ONLY LIGHT RAIN WILL REMAIN...BUT SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH WINDS GUSTS UP TO 50 MPH ARE EXPECTED. THE STRONG WINDS WILL BE OUT OF THE EAST AND COULD LAST 30 TO 60 MINUTES. WINDS THIS STRONG COULD CAUSE SMALL BRANCHES TO COME DOWN OR COULD MAKE FOR DIFFICULT DRIVING ON ROADS THAT RUN NORTH TO SOUTH. FRANKS
Local storm report, May 5, 6:35 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
635 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ST AUGUSTA 45.44N 94.19W
05/05/2012 M0.75 INCH STEARNS MN TRAINED SPOTTER
&&
SPDSpecial weather statement, May 5, 6:43 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 643 PM CDT SAT MAY 5 2012 MNZ049-051>053-057>061-060045- ANOKA-CHISAGO-HENNEPIN-ISANTI-KANDIYOHI-MEEKER-SHERBURNE-STEARNS- WRIGHT- 643 PM CDT SAT MAY 5 2012 ...THUNDERSTORMS MOVING ACROSS ANOKA...CHISAGO...HENNEPIN...ISANTI...KANDIYOHI...MEEKER...SHERBURNE. ..STEARNS AND WRIGHT COUNTIES THROUGH 745 PM CDT... AT 630 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE CONTINUING TO DEVELOP AND TRAIN ACROSS PORTIONS OF EAST CENTRAL MINNESOTA. THESE STORMS WERE PRODUCING PENNY SIZE HAIL ALONG WITH GUSTY WINDS. THESE STORMS WERE MOVING RAPIDLY EASTWARD AT 45 MPH...AND WILL LIKELY CONTINUE IN THE SAME AREAS THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4556 9305 4517 9309 4519 9499 4552 9499 TIME...MOT...LOC 2339Z 264DEG 53KT 4537 9430 JLT
Special weather statement, May 5, 7:58 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 758 PM CDT SAT MAY 5 2012 MNZ044-051>053-059>061-063-WIZ014-023-060145- ANOKA-CHISAGO-HENNEPIN-ISANTI-MILLE LACS-POLK-SHERBURNE-ST. CROIX-WASHINGTON-WRIGHT- 758 PM CDT SAT MAY 5 2012 AT 750 PM CDT...WEATHER SERVICE RADAR WAS TRACKING SEVERAL STRONG STORMS ACROSS EAST CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. SOME OF THE STORMS ARE PRODUCING HALF INCH HAIL ALONG WITH GUSTY WINDS. EXPECT THESE STORMS TO MOVE GENERALLY ACROSS THE SAME AREAS THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. && LAT...LON 4552 9250 4509 9272 4527 9391 4563 9370 TIME...MOT...LOC 0057Z 280DEG 32KT 4533 9305 JLT
Special weather statement, May 5, 8:48 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 PM CDT SAT MAY 5 2012
MNZ054-060215-
LAC QUI PARLE-
848 PM CDT SAT MAY 5 2012
AT 846 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF ALBEE. THIS STORM WAS MOVING NORTHEAST
AT 40 MPH.
HAIL UP TO NICKEL SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4526 9646 4527 9642 4526 9629 4523 9627
4523 9623 4521 9621 4500 9645 4501 9646
TIME...MOT...LOC 0148Z 203DEG 35KT 4515 9655
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:58 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Isanti, Sherburne | 47 min |
| May 5, 8:35 PM CDT | River Flood Watch | MPX | Todd | 15 hr |
| May 5, 9:01 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 14 min |
| May 5, 9:24 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 41 min |
| May 5, 9:27 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 63 min |
| May 5, 11:24 PM CDT | Special Weather Statement | MPX | Renville | 66 min |
| May 5, 11:52 PM CDT | Severe Thunderstorm Warning | MPX | Renville | 42 min |
| May 6, 12:39 AM CDT | Special Weather Statement | MPX | Carver, McLeod | 66 min |
| May 6, 1:35 AM CDT | Special Weather Statement | MPX | Carver, Hennepin, Scott | 40 min |
| May 6, 1:44 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott | 46 min |
| May 6, 2:14 AM CDT | Special Weather Statement | MPX | Dakota | 46 min |
| May 6, 2:24 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 36 min |
| May 6, 10:54 AM CDT | River Flood Warning | MPX | Redwood | 22 hr |
| May 6, 10:54 AM CDT | River Flood Warning | MPX | Brown | 33 hr |
| May 6, 3:21 AM CDT | Special Weather Statement | MPX | Pepin | 39 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.